Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 93, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 5, 2007, 3:21 PM EDT for Lincoln County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2007, 3:21 PM EDT (19:21 UTC)
- Expired
- Jun 5, 2007, 3:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Lincoln County, KY
The radar
The Jackson,KY radar (KJKL), 120 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 1:47 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 051921 SVRLMK KYC137-051945- /O.NEW.KLMK.SV.W.0093.070605T1921Z-070605T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 321 PM EDT TUE JUN 5 2007 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 345 PM EDT... * AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF STANFORD..AND MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STANFORD BY 335 PM EDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING FOR SOUTH CENTRAL INDIANA. LAT...LON 3761 8467 3754 8486 3739 8464 3749 8452 $$ JSD
1 follow-up statement
000 WWUS53 KLMK 051949 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 349 PM EDT TUE JUN 5 2007 KYC137-051959- /O.EXP.KLMK.SV.W.0093.000000T0000Z-070605T1945Z/ LINCOLN KY- 349 PM EDT TUE JUN 5 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LINCOLN COUNTY EXPIRES AT 345 PM EDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING FOR SOUTH CENTRAL INDIANA. LAT...LON 3761 8467 3754 8486 3739 8464 3749 8452 $$ JSD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 1:53 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 5, 1:53 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 153 PM EDT TUE JUN 5 2007 .MESOSCALE UPDATE... SVR THUNDERSTORM WATCH 349 ISSUED UNTIL 01Z (900 PM EDT). CONVECTION CONTINUES TO DEVELOP WITH PRIMARY THREAT BEING LARGE HAIL. HAD ONE REPORT OUT OF ANDERSON COUNTY WITH LOTS OF SMALL HAIL UP TO 2 INCHES DEEP. ADDITIONAL DEVELOPMENT IS OCCURING UPSTREAM AHEAD OF APPROACHING S/W ALOFT. THESE STORMS WILL MOVE SOUTHEAST INTO SOUTHERN IN AND CENT KENTUCKY THIS AFTERNOON AND EVENING. UPDATED ZFP COMING SHORTLY. -MJ && .MORNING UPDATE (THIS AFTERNOON)... MAIN FORECAST CONCERN REMAINS ON PRECIPITATION CHANCES THIS AFTERNOON AND EVENING. WV IMAGERY SHOWING S/W CRUISING THROUGH SOUTHERN ILLINOIS THIS MORNING. ON ITS CURRENT TRAJECTORY...IT WILL HEAD EAST THROUGH SOUTHERN INDIANA AND INTO SOUTHERN OHIO THIS AFTERNOON. THIS FEATURE IN COMBINATION WITH GOOD HEATING THIS MORNING WILL LEAD TO SCT CONVECTIVE DEVELOPMENT THIS AFTERNOON. GIVEN THE COOLER TEMPS ALOFT...SOME MARGINALLY SEVERE STORMS ARE POSSIBLE THIS AFTERNOON. PRIMARY THREATS LOOKS TO BE GUSTY WINDS AND HAIL. LOCAL WRF MODEL RUN SUGGEST INITIAL CONVECTION TO DEVELOP IN AREA ALONG AND JUST EAST OF 65. SO BEST CONCENTRATION LOOKS TO BE ACROSS OUR EASTERN AND NORTHEASTERN SECTIONS. BASED ON THIS...HAVE INCREASED POPS FOR THE AFTERNOON PACKAGE ACROSS ALL AREAS. HIGH TEMPS LOOK OK IN CURRENT FCST WITH UPPER 70S TO AROUND 80 IN THE NORTH...AND LOWER 80S ALONG THE KY/TN BORDER. -MJ && .SHORT TERM (TODAY AND TONIGHT)... ANOTHER ROUND OF SCATTERED SHOWERS AND STORMS ARE EXPECTED TODAY. CONFIDENCE IS HIGH IN THAT...HOWEVER TIMING AND LOCATION ARE THE FORECAST CHALLENGES. CURRENTLY...WATER VAPOR IMAGERY SHOWS 500MB WAVE OVER THE APPALACHIANS...WITH SEVERAL SHORTWAVES UPSTREAM IN THE NORTHWEST FLOW. ONE SHORTWAVE OVER NERN IOWA IS GENERATING ISOLATED SHWRS/STORMS OVER CENTRAL ILLINOIS AT THE MOMENT. KEPT SLIGHT CHANCE OF SHOWERS ACROSS OUR NWRN HALF OF THE CWA UNTIL MIDDAY AS THIS SHORTWAVE APPROACHES AND ROTATES EAST. ANOTHER SPEED MAX OVER SOUTH DAKOTA AND NEBRASKA IS QUICKLY APPROACHING THE REGION. THIS VORT MAX IS PROGGED TO GENERATE AN AREA OF PRECIP ACROSS OUR SOUTHERN CWA. OVER THE PAST FEW DAYS...MODELS HAVE BEEN CONSISTENT WITH ITS LOCATION AND OUR LOCAL MODEL VERIFIES THIS. NMM-WRF ALSO SHOWS THIS...BUT THEN DEVELOPS ANOTHER AREA OF PRECIP ACROSS MAINLY OUR NERN CWA LATER TONIGHT (MOST LIKELY FROM CURRENT SHORTWAVE OVER ONTARIO). SO COMBINING SHORT-RANGE MODEL THINKING...LOOKS LIKE WE MAY HAVE ISOLATED SHOWERS ACROSS OUR NWRN CWA THROUGH MIDDAY (THOUGH MOST LOCATIONS WILL REMAIN DRY)...FOLLOWED BY CONVECTION ACROSS MAINLY CENTRAL AND SOUTHERN KY THIS AFTERNOON...WHICH WILL TRANSITION TO OUR NERN CWA/BLUEGRASS REGION TONIGHT AND ENDING BY AROUND MIDNIGHT (EARLIER IN THE WEST). FORECASTER CONFIDENCE IS HIGH IN SEEING SCATTERED CONVECTION BUT THE COVERAGE SHOULD BE LESS THAN YESTERDAYS PRECIP. THUS THE REASON FOR ONLY HAVING 40 POPS SOUTH AND 30S NORTH. THE NAM BUFR SOUNDING AT SDF FOR 21Z THIS AFTERNOON SHOWS QUITE THE DEEP LAYER SHEAR (50 KTS) AND STEEP LOW-LEVEL LAPSE RATES (NEARLY DRY ADIABATIC). SO SMALL HAIL AND GUSTY WINDS LOOK LIKE A POSSIBILITY WITH THE STRONGEST STORMS. OTHER THAN A POSSIBLE ISOLATED REPORT...MOST EVERYTHING SHOULD STAY SUB-SEVERE...LIKE MONDAYS CONVECTION. AFTERNOON HIGHS WILL BE SIMILAR TO YESTERDAY...WITH UPPER 70S TO LOW 80S BEING THE RULE. GUSTY GRADIENT WINDS ARE ALSO POSSIBLE BUT SHOULD BE LESS THAN YESTERDAY. AL .LONG TERM (WEDNESDAY THROUGH SATURDAY)... WILL PRIMARILY FOLLOW THE 00Z ENSEMBLE MEANS FOR THE LONG TERM...THIS GUIDANCE FAIRLY CONSISTENT WITH OUR ONGOING FCST FOR THE PD. UPR LVL RIDGE BUILDS ACRS THE MS VLY WED AND THE OH VLY/NEW ENGLAND THU WHILE OH VLY SFC HI MOVES TO NEW ENGLAND WED NGT WITH RETURN FLO IN ARREARS THU FOR OUR FA. THIS WILL BE A DRY PERIOD WITH A SLY COMPONENT OF WIND...BECOMING GUSTY SW TO NEAR 30 MPH BY MIDDAY THU. BY THU NGT...SHRTWV TROF FCST TO REACH THE MID MS VLY IN ZONAL FLO AND MOVE ACRS THE OH VLY FRI WHILE WEAKENING. ASSOCIATED CDFNT PROGGED TO EXTEND FROM WRN IL TO CNTRL MO...THIS SLOWER THAN OPERATIONAL GFS...HOWEVER MEASURABLE RAIN FCST INTO ALL BUT OUR SERN FA BY 12Z FRI. CHGS HERE TO ONGOING FCST WILL BE TO ADD CHC POPS OVER OUR SWRN FA AND TO CONTOUR RAIN CHCS CLOSER TO THE SLOPE OF THE FRONT...I.E. HIGHEST CHCS NWRN FA...STAIR STEPPING TO ABOUT 20 TO THE SOUTHEAST. WILL CONT ABOUT 30% POPS FRI AND SAT AS FRONT WEAKENS/SLOWS...REACHING NEAR THE OH RIVER FRI NGT AND IN DOWNSTATE KY SAT. HOTTEST DAY DURG THIS PD WILL LIKELY BE THU (LWR 90S) WITH LOTS OF SUN AND SW FLO. NO CHGS MADE TO THE SUN/MON PD...SLY...MOIST FLO WILL RE-ESTABLISH AS HIGH PRES REACHES THE ERN OH VLY AND SRN U.S. UPR RIDGE WEAKENS/SLIDES OFF TO THE SE. DK && .AVIATION (18Z TAF ISSUANCE)... SCT STRONG CONVECTION HAS DEVELOPED JUST EAST OF LOUISVILLE AHEAD OF APPROACHING S/W. ADDITIONAL CONVECTION IS DEVELOPING UPSTREAM ACROSS SOUTHWEST INDIANA AND WILL SLIDE SE DURING THE AFTERNOON. MOST IMPACTED AREAS WILL BE THE KLEX AND KSDF TERMINALS. ISO-SCT CONVECTION IS ALSO TRYING TO DEVELOP ACROSS SOUTHERN KY AND MAY AFFECT THE KBWG TERMINAL THIS AFTERNOON. CONVECTION WILL DIE OFF LATER THIS EVENING WITH THE DEPARTURE OF THE S/W AND LOSS OF SOLAR INSOLATION. IFR VSBYS ARE POSSIBLE ESPECIALLY IN THE AREAS THAT SEE RAINFALL. HIGHEST PROBS OF THIS OCCURING APPEAR TO BE AT KLEX AND KBWG. -MJ && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 5, 11:43 AM EDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1143 AM EDT TUE JUN 5 2007 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-060830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1143 AM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN UPPER-LEVEL DISTURBANCE APPROACHING THE REGION IS EXPECTED TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS MAINLY THIS AFTERNOON AND EVENING. THE STRONGEST STORMS COULD PRODUCE GUSTY WINDS AND HAIL UP TO THE SIZE OF DIMES...IN ADDITION TO BRIEF HEAVY RAINFALL AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A COLD FRONT WILL MOVE TOWARD THE OHIO RIVER FRIDAY...CONTINUE SOUTHEAST INTO SOUTH CENTRAL KENTUCKY SATURDAY...AND STALL ACROSS MIDDLE TENNESSEE SUNDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED WELL AHEAD OF AND IN THE VICINITY OF THE FRONT...BEGINNING LATE THURSDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...THOUGH SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HAIL OR GUSTY WINDS THIS AFTERNOON TO THE NATIONAL WEATHER SERVICE. MJ/AL/DK
In the hours before
Local storm report, Jun 5, 2:39 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
239 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL SALEM 38.60N 86.10W
06/05/2007 M0.75 INCH WASHINGTON IN PUBLIC
&&
LDSpecial weather statement, Jun 5, 2:43 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 243 PM EDT TUE JUN 5 2007 KYZ049-051915- CLARK- 243 PM EDT TUE JUN 5 2007 ...STRONG STORM WILL MOVE EAST ACROSS CLARK COUNTY KENTUCKY... AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF WINCHESTER...OR 11 MILES SOUTHEAST OF LEXINGTON...AND MOVING EAST AT 25 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 40 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR WINCHESTER BY 250 PM EDT. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. JSD
Local storm report, Jun 5, 2:55 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
255 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL PARIS 38.21N 84.26W
06/05/2007 M0.50 INCH BOURBON KY LAW ENFORCEMENT
&&
LDLocal storm report, Jun 5, 3:00 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM HAIL FRENCH LICK 38.55N 86.62W
06/05/2007 E0.88 INCH ORANGE IN LAW ENFORCEMENT
&&
LDLocal storm report, Jun 5, 3:00 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HAIL FRENCH LICK 38.55N 86.62W
06/05/2007 E0.88 INCH ORANGE IN LAW ENFORCEMENT
&&
LDLocal storm report, Jun 5, 3:02 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
302 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HAIL 2 E JASPER 38.39N 86.90W
06/05/2007 E1.00 INCH DUBOIS IN LAW ENFORCEMENT
&&
LDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 1:04 PM EDT | Severe Thunderstorm Warning | LMK | Shelby | 26 min |
| Jun 5, 1:28 PM EDT | Severe Thunderstorm Warning | LMK | Anderson | 32 min |
| Jun 5, 1:32 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon | 28 min |
| Jun 5, 1:49 PM EDT | Severe Thunderstorm Warning | LMK | Woodford | 26 min |
| Jun 5, 2:02 PM EDT | Severe Thunderstorm Warning | LMK | Fayette | 28 min |
| Jun 5, 3:36 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham, Shelby | 24 min |
| Jun 5, 3:39 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 36 min |
| Jun 5, 3:55 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Shelby | 35 min |
| Jun 5, 4:17 PM EDT | Tornado Warning | LMK | Franklin, Shelby | 28 min |
| Jun 5, 4:30 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Woodford | 45 min |
| Jun 5, 4:48 PM EDT | Severe Thunderstorm Warning | LMK | Fayette, Jessamine | 42 min |
| Jun 5, 5:13 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 47 min |
| Jun 5, 6:28 PM EDT | Severe Thunderstorm Warning | LMK | Casey, Taylor | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.